Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 196, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 20, 2000, 8:32 PM CDT for Lafourche Parish, Louisiana. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2000, 8:32 PM CDT (01:32 UTC)
- Expired
- Aug 20, 2000, 9:30 PM CDT
- In force
- 58 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Lafourche Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1538 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1711 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 210135 SVRNEW LAC057-210230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 832 PM CDT SUN AUG 20 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAFOURCHE PARISH IN SOUTHEAST LOUISIANA * UNTIL 930 PM CDT * AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE LEADING EDGE OF AN AREA OF SEVERE THUNDERSTORMS EXTENDING FROM NEAR PARADIS TO LAKE SALVADOR TO LAFITTE...MOVING SOUTHWEST AT 35 MPH. * THE SEVERE THUNDERSTORMS WILL AFFECT THE COMMUNITIES OF RACELAND AND LAROSE. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WhINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 2:45 PM CDT, 5 hours 47 minutes earlier.
Area forecast discussion, Aug 20, 2:45 PM CDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 245 PM CDT SUN AUG 20 2000 LARGE UNSEASONABLY STRONG SUB-TROPICAL RIDGE CENTERED OVER N TX/OK REGION REMAINS NEARLY STATIONARY. HOWEVER MODELS GENERALLY EXPAND THE RIDGE E AND W WITH TIME. THIS WILL RESULT IN INCREASING AND DEEPENING THE ELY FLOW OVER THE CENTRAL GULF COAST REGION. THUS THE MODELS DEPICT THIS QUITE WELL WITH PWS GRADUALLY INCREASING TO 1.7 TO 2.0 INCHES OVER THE NEXT 24 TO 36 HOURS. MEAN RHS WILL BE IN THE 60 TO 70 PCT RANGE. CONSEQUENTLY A RETURN TO A MORE NORMAL AUGUST WEATHER REGIME IS FORECAST TO DEVELOP. A WEAK E-W LOW LEVEL BOUNDARY WILL CONTINUE NEARLY STATIONARY FROM S MS EWD ALONG THE CENTRAL GULF COAST. COMBINATION OF THIS BOUNDARY.. A WEAK SEA BREEZE DEVELOPING AND INTENSE DAYTIME HEATING WILL HELP TO INCREASE COVERAGE OF SHOWERS THE NEXT FEW DAYS. WEAK BOUNDARY JUST S OF THE MOUTH OF THE MS DELTA WHICH TRIGGERED SHOWERS/TSTMS EARLIER TODAY HAS BEEN DISSIPATING THIS AFTN. IN THE EXTENDED FORECAST... LITTLE CHANGE IS EXPECTED IN THE SHORT-TERM WEATHER PATTERN EXCEPT FOR A GRADUAL DECREASE IN COVERAGE OF SHOWERS BY FRIDAY. TEMPERATURES WILL CONTINUE NEAR TO SLIGHTLY ABOVE NORMAL MOST REGIONS. MCB 72/95 72/93 0213 BTR 75/95/74/92 0213 MSY 77/93/76/91 1324 GPT 76/94/76/92 1324 .NEW...NONE LA...NONE. MS...NONE. 05
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 7:10 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 50 min |
| Aug 20, 7:35 PM CDT | Severe Thunderstorm Warning | LIX | Orleans, Saint Bernard | 40 min |
| Aug 20, 8:08 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Charles | 52 min |
| Aug 20, 8:08 PM CDT | Severe Thunderstorm Warning | LIX | Saint Bernard | 52 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.